Alert archive / Kansas / Freeze Warnings in 2011
Freeze Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this freeze warning at Apr 15, 2011, 3:55 AM CDT for 6 counties in Kansas. It took effect at Apr 16, 2011, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 16, 2011, 4:00 AM CDT
- Expired
- Apr 16, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS73 KTOP 150855 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 355 AM CDT FRI APR 15 2011 ...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD TEMPERATURES... KSZ008-009-020-021-034-035-151700- /O.NEW.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/ /O.NEW.KTOP.WI.Y.0008.110415T1400Z-110416T0200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 355 AM CDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID MORNING AND PERSIST THROUGH EARLY EVENING HOURS. FREEZING TEMPERATURES ARE LIKELY NEAR SUNRISE SATURDAY MORNING. * WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR. * IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. TENDER VEGETATION SHOULD BE COVERED OR BROUGHT INSIDE OUT OF THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ010-022-023-036>038-054-151700- /O.NEW.KTOP.WI.Y.0008.110415T1700Z-110416T0200Z/ MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN... JUNCTION CITY...EMPORIA 355 AM CDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP AROUND MIDDAY AND PERSIST THROUGH THE EARLY EVENING. * WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR. * IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
5 follow-up statements
932 WWUS73 KTOP 151609 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1109 AM CDT FRI APR 15 2011 ...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD TEMPERATURES... KSZ008-009-020-021-034-035-160200- /O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/ /O.CON.KTOP.WI.Y.0008.000000T0000Z-110416T0200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1109 AM CDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. FREEZING TEMPERATURES ARE LIKELY NEAR SUNRISE SATURDAY MORNING. * WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR. * IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. TENDER VEGETATION SHOULD BE COVERED OR BROUGHT INSIDE OUT OF THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ010-022-023-036>038-054-160200- /O.CON.KTOP.WI.Y.0008.110415T1700Z-110416T0200Z/ MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN... JUNCTION CITY...EMPORIA 1109 AM CDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR. * IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
521 WWUS73 KTOP 152039 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 339 PM CDT FRI APR 15 2011 ...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD TEMPERATURES... KSZ008-009-020-021-034-035-160200- /O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/ /O.CON.KTOP.WI.Y.0008.000000T0000Z-110416T0200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 339 PM CDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. FREEZING TEMPERATURES ARE LIKELY NEAR SUNRISE SATURDAY MORNING. * WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR. * IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. TENDER VEGETATION SHOULD BE COVERED OR BROUGHT INSIDE OUT OF THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ010-022-023-036>038-054-160200- /O.CON.KTOP.WI.Y.0008.000000T0000Z-110416T0200Z/ MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN... JUNCTION CITY...EMPORIA 339 PM CDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR. * IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
426 WWUS73 KTOP 160138 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 838 PM CDT FRI APR 15 2011 ...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD TEMPERATURES... KSZ008-009-020-021-034-035-160945- /O.EXT.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/ /O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 838 PM CDT FRI APR 15 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. TEMPERATURES SHOULD FALL TO AROUND FREEZING BY SUNRISE. * WINDS...SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL PERSIST. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE SOME DIFFICULTY. TENDER VEGETATION COULD BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ010-022-023-036>038-054-160900- /O.EXT.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/ MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN... JUNCTION CITY...EMPORIA 838 PM CDT FRI APR 15 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. * WINDS...SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL PERSIST. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE SOME DIFFICULTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ WOLTERS
665 WWUS73 KTOP 160839 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 339 AM CDT SAT APR 16 2011 KSZ008-009-020-021-034-035-161300- /O.EXP.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/ /O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 339 AM CDT SAT APR 16 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...TEMPERATURES SHOULD FALL TO AROUND FREEZING BY SUNRISE. * IMPACTS...TENDER VEGETATION COULD BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$ KSZ010-022-023-036>038-054-160945- /O.EXP.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/ MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN... JUNCTION CITY...EMPORIA 339 AM CDT SAT APR 16 2011 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. WIND SPEEDS HAVE SLOWLY DIMINISHED OVERNIGHT...AND WILL CONTINUE TO WEAKEN TODAY. $$
682 WWUS73 KTOP 161249 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 749 AM CDT SAT APR 16 2011 KSZ008-009-020-021-034-035-161400- /O.EXP.KTOP.FZ.W.0001.000000T0000Z-110416T1300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 749 AM CDT SAT APR 16 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. AFTER FALLING TO NEAR THE FREEZING POINT AROUND SUNRISE THIS MORNING...TEMPERATURES WILL STEADILY WARM...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Apr 14, 11:52 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 14, 11:52 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1152 PM CDT THU APR 14 2011 ...UPDATE TO AVIATION... .SHORT TERM (TODAY THROUGH TOMORROW MORNING)...POTENT STORM SYSTEM WILL IMPACT THE AREA THURSDAY AFTERNOON AND EVENING WITH AN UNSETTLED WEATHER PATTERN EXPECTED THROUGH WEDNESDAY. CURRENT SURFACE ANALYSIS SHOWS AN IMPRESSIVE 999MB CLOSED LOW CENTERED OVER SOUTH CENTRAL KANSAS WHILE WATER VAPOR IMAGERY SHOWS AN AMPLIFIED UPPER LEVEL TROUGH ENTERING WESTERN KANSAS AND THE OKLAHOMA PANHANDLE. VISIBLE IMAGERY SHOWS AGITATED CUMULUS DEVELOPING OVER CENTRAL KANSAS WHICH WILL LIKELY BE THE INITIATING LOCATION FOR STRONG TO SEVERE SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE DRY LINE AND COLD FRONT. CURRENT MODEL RUNS ARE ON TRACK WITH THIS SYSTEM SHOWING INITIATION TIME AFTER 2 PM FOR THE FAR WESTERN AND SOUTHWESTERN COUNTIES OF THE COUNTY WARNING AREA. FOR FURTHER DETAILS ON TIMING...DURATION AND PARAMETERS IN PLACE...PLEASE REFER TO THE PREVIOUSLY SENT MESOSCALE DISCUSSION. WINDS ON THURSDAY WILL BE STEADILY STRONG FROM THE SOUTHEAST AT 15 TO 25 MPH...BACKING TO THE EAST AS THE CLOSED LOW MOVES FURTHER NORTH AND EAST. AS A RESULT...THE MOISTURE PLUME WILL CONTINUE NORTHWARD BEHIND THE WARM FRONT WITH DEWPOINTS PEAKING IN THE MID 50S AS THE WARMER AIR RAISES TEMPERATURES A FEW DEGREES WARMER IN THE UPPER 70S AND LOWER 80S. AS THE SYSTEM MOVES THROUGH....EXPECT LIGHT TO MODERATE RAINFALL TO CONTINUE THROUGH THE EVENING HOURS. ON THE BACKSIDE OF THE LOW...WIDESPREAD SHOWERS WITH EMBEDDED THUNDER ARE POSSIBLE WITH THE CHANCES FOR SEVERE WEATHER DECREASING THROUGH THE NIGHT TIME PERIOD FROM WEST TO EAST. LOW TEMPS WILL QUICKLY FALL TO THE UPPER 40S AND LOWER 50S. COLD FRONTAL PASSAGE WILL PROGRESS THROUGH ON FRIDAY MORNING SWITCHING WINDS TO THE NORTH AND NORTHEAST THROUGHOUT MUCH OF THE DAY. BOWEN && .LONG TERM (FRIDAY THROUGH THURSDAY)...STRONG ISENTROPIC UPGLIDE ON THE BACKSIDE OF THE UPPER LOW WILL KEEP PRECIPITATION CHANCES THROUGHOUT THE DAY ON FRIDAY. TEMPERATURES ON FRIDAY WILL BE MUCH COOLER WITH STRONG COLD AIR ADVECTION BEHIND THE UPPER LEVEL LOW. THIS COLD AIR ADVECTION WILL USHER IN TEMPERATURES NEAR FREEZING ON SATURDAY MORNING ESPECIALLY OVER NORTHWESTERN PORTIONS OF THE CWA. HOWEVER...ISENTROPIC UPGLIDE WILL KEEP CLOUD COVER IN THE AREA UNTIL EARLY SATURDAY MORNING AND MIXING BEHIND THE UPPER LOW WILL KEEP WINDS AROUND 15 TO 20 MPH OVERNIGHT. THESE TWO FACTORS MAY KEEP TEMPS FROM FALLING BELOW FREEZING. ON SATURDAY THE SURFACE RIDGE WILL MOVE ACROSS NORTHEAST KANSAS. ON SATURDAY SKIES WILL CLEAR AND TEMPERATURES WILL BE AROUND SEASONAL AVERAGES. AS THE RIDGE AXIS MOVES THROUGH SOUTHERLY FLOW RETURNS TO THE AREA SATURDAY NIGHT AND SUNDAY. ON SUNDAY MODELS INDICATE ISENTROPIC UPGLIDE AS WELL AS LEE CYCLOGENESIS. THIS COMBINATION OF WARM AIR ADVECTION AND ISENTROPIC UPGLIDE WILL BRING THE CHANCE OF RAIN INTO THE CWA ON SUNDAY PERSISTING INTO MONDAY. NEXT WEEK A SERIES OF UPPER LEVEL WAVES WILL MOVE THROUGH THE CWA KEEPING THE WEATHER FAIRLY ACTIVE. THE GFS INDICATES THE SURFACE COLD FRONT WILL MOVE THROUGH THE CWA OVERNIGHT MONDAY. ISENTROPIC ANALYSIS SHOWS STRONG ISENTROPIC UPGLIDE MONDAY NIGHT INTO TUESDAY FOR OVERRUNNING PRECIPITATION. GFS SHOWS THE SURFACE BOUNDARY MOVING SLOWLY KEEP OVERRUNNING PRECIPITATION IN THE CWA UNTIL WEDNESDAY MORNING. SIMILAR SOLUTION IS INDICATED ON THE EUROPEAN WITH STRONG ISENTROPIC UPGLIDE MONDAY NIGHT INTO TUESDAY. SURFACE RIDGE QUICKLY MOVES THROUGH ON WEDNESDAY BEFORE ANOTHER UPPER LEVEL WAVE BRINGS PRECIP CHANCES TO THE AREA ON THURSDAY. && .AVIATION... DRY SLOT BROUGHT VFR CONDITIONS AND A TEMPORARY END TO PRECIPITATION. LOW CLOUDS GRADUALLY BEGINNING TO FILL BACK IN...AND WOULD EXPECT MVFR CEILINGS TO RETURN BETWEEN 06Z TO 10Z. HIGH RESOLUTION MODELS SHOW SCATTERED PRECIPITATION REDEVELOPING WITHIN PORTIONS OF DRY SLOT IN THE NEXT FEW HOURS. COVERAGE IS EXPECTED TO INCREASE BY SUNRISE AND PERSIST THROUGH MUCH OF THE REMAINDER OF THE TAF PERIOD. THEREFORE TAFS DEPICT A RETURN TO MVFR PRIOR TO SUNRISE...WITH INCREASING PROBABILITIES FOR RAIN. WINDS WILL BECOME NORTHERLY AND INCREASE TO 15KTS WITH HIGHER GUSTS BY MID MORNING. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 15, 1:18 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 118 AM CDT FRI APR 15 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-160145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 118 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...REST OF TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REST OF THE NIGHT. LIGHTNING AND SMALL HAIL ARE THE MAIN HAZARDS. ALSO SOME NON THUNDERSTORM WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS NORTHEAST AND EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. 30 TO 40 MPH WINDS ARE POSSIBLE FRIDAY AFTERNOON GENERALLY ALONG AND WEST OF HIGHWAY 75. NEAR FREEZING TEMPERATURES ARE FORECAST IN NORTH CENTRAL KANSAS LATE FRIDAY NIGHT. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA FROM MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 15, 1:31 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 131 AM CDT FRI APR 15 2011 KSZ024-026-040-150900- JACKSON-JEFFERSON-DOUGLAS- INCLUDING THE CITY OF...LAWRENCE 131 AM CDT FRI APR 15 2011 GUSTY WINDS EXPECTED ACROSS PARTS OF JACKSON...JEFFERSON AND DOUGLAS COUNTIES... STRONG WIND GUSTS BETWEEN 40 TO 50 MPH ARE POSSIBLE ACROSS PARTS OF JACKSON...JEFFERSON AND DOUGLAS COUNTIES THROUGH 3 AM. THESE ARE NON-THUNDERSTORM WINDS ON THE BACK SIDE OF SHOWERS ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE POTENTIAL FOR THE WIND GUSTS WILL SUBSIDE AROUND 3 AM THIS MORNING. 53
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:55 AM CDT | Wind Advisory | TOP | Clay, Cloud, Dickinson, Geary, Lyon, Marshall and 7 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.